MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and product release decision control sheets of the involved product/lot# combination was conducted with no relevant findings.A search of the complaint file found no report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
The user facility reported a leak in the capiox rx15 device.Follow up communication with the user facility confirmed the following information: during the priming, there was a water leak in between the reservoir outlet and the reducer provided with the oxygenator; the patient was not harmed; and there was not patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the return sample evaluation results.A reservoir, 1 port adaptor with the indication of "used", 4 port adaptors with white caps attached on them and a cd-rom were returned to the manufacturing facility for evaluation.A review of the movie in the cd-rom confirmed the customer's complaint.A leak was noted at the port adaptor attached to the venous blood outlet port of the reservoir.Hereinafter called port in this report.Visual inspection upon receipt revealed no defects.The port and the used port adaptor were inspected under magnification and revealed no defects.The port was subjected to dimensional inspection and confirmed to meet manufacturer specification.The used port adaptor was attached to port.The adaptor was then held on the larger bore side where there are some ribs on the outer circumference, screwed in to the port and tightened securely to the port.The reservoir was then filled with saline solution in the maximum amount to be pooled and left in this state for 6 hours.There was no leak at the joint between the port adaptor and port.This leak test was carried out with the 4 port adaptors as well and no leak occurred.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined, however based on reproductive test results, it is likely that the port adaptor had not been fixed to the port securely and the joint between them was subjected to a force during set-up and/or priming and a gap may have been generated between the two components, resulting in a leak at the joint.The device labeling does address the potential for such an event in the instructions-for-use (ifu): "ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak." all currently available information has been placed on file by qa at the manufacturing facility for appropriate tracking, trending, and follow up.

Brand Name
CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5649968
Report Number9681834-2016-00118
Device Sequence Number10804589
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCE
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue NumberCX*RX15RW30
Device Lot Number140213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2016
Supplement Report FDA Received Date06/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1